Tuesday, September 1, 2009

Bad News is Good News?

Well, Maybe. At the very least, bad news equals hope, for the moment.

We got Hubby's blood work results yesterday. His testosterone levels are extremely low (normal for his age is 600; his is 190) and his estradiol levels are borderline high. Tomorrow is our second SA, the baseline, and after that he'll be starting Tamoxifen (for the testosterone) and Arimidex (for the estradiol).

The interesting thing is that regardless of whether or not balancing the hormon levels helps our MFI issues, low testosterone can lead to depression and extreme fatigue...two issues that DH deals with in spades. Even if it doesn't help the swimmers, it would be AWESOME if it helped with either the depression or fatigue. And, perhaps we'll even get a win-win out of the deal

I'm feeling a bit more hopeful today, even though I know that the Clomid/Tamoxifen route is rather hit-and-miss on it's effectiveness. At least it's a ray of hope to hang on to in the shorter term! And, it feels good!

Question: Dr. B had already discussed the Tamoxifen, but this was the first we'd heard of the Arimidex. Do any of my lovely readers have experience with Arimidex?

Update: Thanks for all the good luck wishes yesterday. My presentation ROCKED! It was awesome...probably the best I've ever given. So, the lesson is that practicing the presentation ten times to a bored, and eventually sleeping, audience of Gracie and Audrey is the key! :-)

9 comments:

Alison said...

I'm glad you have a ray of hope! It's things like that that pull us through all the messiness of TTC!

SassyIfLady said...

I think it's all good news. Knowledge is power. And hopefully, this therapy helps your DH. Depression, coupled with IF is a tough mix for any person - especially a guy. You're doing everything you can - I hope more answers come your way! Good luck with everything! Hugs!!!

lowfatlady said...

I'm glad the presentation went well :) Good luck on all the drugs. I hope they help with his depression.

Fertility Chick said...

Hi there! My husband took Arimidex for his MFI - it's actually most often used as a hormormonal treatment for women - so of course my husband wondered if he'd get boobs? He didn't - rest assured! Sometimes you just have to laugh though - anything to get through!

He didn't seem to have any side effects with it.

Wishing you all the best!

Jess said...

I hope it all works out with the balancing of the hormones...I'm so sorry he has to go through this but atleast he is learning what is wrong and hopefully it can be fixed! keep your chin up and stay hopeful because without hope, we have nothing! :)

Thanks for you sweet comment about the crib bedding, it meant a lot to me!

babyparamore.blogspot.com

Suzy said...

Hope it works out! Sorry I don't have any advice otherwise.

One Who Understands said...

This actually is really good news! I hoped that my DH had a hormonal issue, but no such luck. RE has no clue as to why his counts are so low. Hoping and praying the meds are all he will need.

Jen said...

Glad you are heading in the right direction and congrats on the presentation! I HATE giving them!

addingtothepack said...

TFO just started Arimidex last week for his hormone imbalance. One of the reported side effects is increased libido. He swears he can feel this SE already. Of course, I also just had a lap and I'm on pelvic rest for 2 weeks, so *I* think he might just be projecting. Otherwise, no ill effects so far.

Post a Comment

Related Posts Plugin for WordPress, Blogger...